MAUDE Adverse Event Report: ENDOLOGIX AFX; INTRODUCER SYSTEM

ENDOLOGIX AFX; INTRODUCER SYSTEM
Model Number S17-45
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event is expected to be returned for evaluation but has not yet been received.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the implant of an afx2 bifurcated stent graft to treat iliac artery aneurysms on both sides, damage to the access vessel was identified.This initial procedure is outside the indications of use due to the absence of a abdominal aortic aneurysm (aaa).It was reported that two non-endologix (gore excluder) stent grafts were implanted on both sides covering the external and common iliac arteries prior to the afx2 bifurcated stent graft being implanted.This initial procedure is also outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.The afx introducer system was inserted into the right access vessel along with the afx2 bifurcated stent graft delivery system.When the doctor attempted to retract the inner core, it would not retract from a certain point and damage to the access vessel was suspected.The entire assembly of the afx2 delivery system and introducer system were removed.The introducer sheath was found to have accordion-like deformation for 10 cm from the sheath tip.The damaged vessel was surgically replaced with a vascular graft.The procedure was then completed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received one (1) afx2 delivery system and one (1) afx introducer were returned.The devices were shipped in a long box and double bagged.Blood and tissue residue were present upon receipt.The devices were decontaminated.A visual and functional analysis were performed.The afx2 delivery system and the introducer were received separated.The introducer sheath was received damaged.The sheath had kinks and in-folding near the proximal end.This is evidence that the delivery system may have had some resistance when advancing.No damage was noted for the afx2 delivery system.The afx2 delivery system was inserted into the introducer without any resistance or issues.Endologix was unable to duplicate the reported event.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported events of difficulty in retracting the inner core of the bifurcated stent, intraoperative damage of the sheath and right femoral artery damage.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to the absence of a abdominal aortic aneurysm (aaa) and the use of adjunctive devices not compatible with afx system per the ifu.It is unclear if the off label nature of the case contributed to the reported events.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX
Common Device Name
INTRODUCER SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11205456
Report Number2031527-2021-00020
Device Sequence Number17088988
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)230316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberS17-45
Device Lot Number2304812013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT 2311247005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR